Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 19, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 4, 2019, 10:34 AM EDT for New Hanover County, Pender County, North Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2019, 10:34 AM EDT (14:34 UTC)
- Expired
- Jul 4, 2019, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1829 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WHUS42 KILM 041434 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1034 AM EDT Thu Jul 4 2019 NCZ106-108-042245- /O.NEW.KILM.BH.S.0019.190704T1434Z-190705T0000Z/ Coastal Pender-Coastal New Hanover- 1034 AM EDT Thu Jul 4 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect until 8 PM EDT this evening. * LOCATIONS...Coastal Pender and Coastal New Hanover. * TIMING...Until 8 PM EDT this evening. * SURF ZONE IMPACTS...Strong south to north longshore current has developed at east-facing NC beaches, coupled with choppy 2-3 feet waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. A Beach Hazards Statement is issued when threats such as rip currents, longshore currents, and other hazards create life- threatening conditions in the surf zone. Caution should be used when in or near the water. && $$ 19
3 follow-up statements
667
WHUS42 KILM 041615
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
1215 PM EDT Thu Jul 4 2019
NCZ106-108-050015-
/O.NEW.KILM.CF.Y.0064.190705T0000Z-190705T0400Z/
/O.CON.KILM.BH.S.0019.000000T0000Z-190705T0000Z/
Coastal Pender-Coastal New Hanover-
1215 PM EDT Thu Jul 4 2019
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
The National Weather Service in Wilmington has issued a Coastal
Flood Advisory, which is in effect from 8 PM this evening to
midnight EDT tonight.
* LOCATIONS...Coastal Pender and Coastal New Hanover.
* TIMING...For the Coastal Flood Advisory, from 8 PM this
evening to midnight EDT tonight. For the Beach Hazards
Statement, until 8 PM EDT this evening.
* COASTAL FLOOD IMPACTS...Minor street flooding occurs on the
sound-side of Carolina Beach, along Canal Drive from Starfish
Lane northward. Water gets into yards along the sound, but the
street flooding is mainly the result of salt water backing up
through the storm drains. Heavy rain at the time of high tide
exacerbates this problem.
* SURF ZONE IMPACTS...Strong south to north longshore current has
developed at east-facing NC beaches, coupled with choppy 2-3
feet waves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used
when in or near the water.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach - Flood Stage 6.0 FT
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 5.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
04/10 PM 6.2 1.9 1.0 1-2 Minor
05/10 AM 5.1 0.8 0.9 1 None
05/11 PM 6.0 1.7 0.9 1 Minor
06/11 AM 5.1 0.8 0.8 1 None
06/11 PM 5.7 1.4 0.8 1 None
&&
$$
NCZ107-050015-
/O.NEW.KILM.CF.Y.0064.190705T0200Z-190705T0600Z/
Inland New Hanover-
1215 PM EDT Thu Jul 4 2019
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
2 AM EDT FRIDAY...
The National Weather Service in Wilmington has issued a Coastal
Flood Advisory, which is in effect from 10 PM this evening to
2 AM EDT Friday.
* LOCATIONS...The lower Cape Fear River including downtown
Wilmington.
* TIMING...From 10 PM this evening to 2 AM EDT Friday.
* COASTAL FLOOD IMPACTS...Water is six to 12 inches deep on the
lowest parts of Battleship Road and USS North Carolina Road.
Water begins to spread on to River Road about a quarter mile
south of The Cape Boulevard. In downtown Wilmington...water
covers more than a block of Water Street near Market Street
with three to six inches of water just south of Market Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
04/12 PM 5.2 0.5 1.1 1 None
05/12 AM 6.0 1.3 1.0 1 Minor
05/01 PM 5.1 0.4 0.9 1 None
06/01 AM 5.8 1.1 0.9 1 Minor
06/01 PM 5.0 0.3 0.8 1 None
07/02 AM 5.6 0.9 0.8 1 Minor
&&
$$
NCZ110-050015-
/O.NEW.KILM.CF.Y.0064.190705T0000Z-190705T0400Z/
Coastal Brunswick-
1215 PM EDT Thu Jul 4 2019
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
The National Weather Service in Wilmington has issued a Coastal
Flood Advisory, which is in effect from 8 PM this evening to
midnight EDT tonight.
* LOCATIONS...Coastal Brunswick.
* TIMING...From 8 PM this evening to midnight EDT tonight.
* COASTAL FLOOD IMPACTS...Minor street flooding occurs on the
sound-side of Carolina Beach, along Canal Drive from Starfish
Lane northward. Water gets into yards along the sound, but the
street flooding is mainly the result of salt water backing up
through the storm drains. Heavy rain at the time of high tide
exacerbates this problem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
$$746
WHUS42 KILM 041927
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
327 PM EDT Thu Jul 4 2019
NCZ106-108-050400-
/O.CON.KILM.CF.Y.0064.190705T0000Z-190705T0400Z/
/O.CON.KILM.BH.S.0019.000000T0000Z-190705T0000Z/
Coastal Pender-Coastal New Hanover-
327 PM EDT Thu Jul 4 2019
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...
* LOCATIONS...Coastal Pender and Coastal New Hanover.
* TIMING...For the Coastal Flood Advisory, from 8 PM this
evening to midnight EDT tonight. For the Beach Hazards
Statement, until 8 PM EDT this evening.
* COASTAL FLOOD IMPACTS...Minor street flooding occurs on the
sound-side of Carolina Beach, along Canal Drive from Starfish
Lane northward. Water gets into yards along the sound, but the
street flooding is mainly the result of salt water backing up
through the storm drains. Heavy rain at the time of high tide
exacerbates this problem.
* SURF ZONE IMPACTS...Strong south to north longshore current has
developed at east-facing NC beaches, coupled with choppy 2-3
feet waves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used
when in or near the water.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach - Flood Stage 6.0 FT
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 5.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
04/10 PM 6.2 1.9 1.0 2 Minor
05/10 AM 5.1 0.8 0.9 2 None
05/11 PM 6.0 1.7 0.9 2 Minor
06/11 AM 5.1 0.8 0.8 1 None
06/11 PM 5.7 1.4 0.8 1 None
07/12 PM 5.1 0.8 0.7 2 None
&&
$$
NCZ107-050600-
/O.CON.KILM.CF.Y.0064.190705T0200Z-190705T0600Z/
Inland New Hanover-
327 PM EDT Thu Jul 4 2019
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 2 AM EDT FRIDAY...
* LOCATIONS...The lower Cape Fear River including downtown
Wilmington.
* TIMING...From 10 PM this evening to 2 AM EDT Friday.
* COASTAL FLOOD IMPACTS...Water is six to 12 inches deep on the
lowest parts of Battleship Road and USS North Carolina Road.
Water begins to spread on to River Road about a quarter mile
south of The Cape Boulevard. In downtown Wilmington...water
covers more than a block of Water Street near Market Street
with three to six inches of water just south of Market Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
05/12 AM 6.0 1.3 1.0 1 Minor
05/01 PM 5.1 0.4 0.9 1 None
06/01 AM 5.8 1.1 0.9 1 Minor
06/01 PM 5.0 0.3 0.8 1 None
07/02 AM 5.6 0.9 0.8 1 Minor
&&
$$
NCZ110-050400-
/O.CON.KILM.CF.Y.0064.190705T0000Z-190705T0400Z/
Coastal Brunswick-
327 PM EDT Thu Jul 4 2019
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...
* LOCATIONS...Coastal Brunswick.
* TIMING...From 8 PM this evening to midnight EDT tonight.
* COASTAL FLOOD IMPACTS...Minor street flooding occurs on the
sound-side of Carolina Beach, along Canal Drive from Starfish
Lane northward. Water gets into yards along the sound, but the
street flooding is mainly the result of salt water backing up
through the storm drains. Heavy rain at the time of high tide
exacerbates this problem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach - Flood Stage 6.0 FT
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 5.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
04/10 PM 6.2 1.9 1.0 2 Minor
05/10 AM 5.1 0.8 0.9 2 None
05/11 PM 6.0 1.7 0.9 2 Minor
06/11 AM 5.1 0.8 0.8 1 None
06/11 PM 5.7 1.4 0.8 1 None
07/12 PM 5.1 0.8 0.7 2 None
&&
$$473
WHUS42 KILM 050001
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
801 PM EDT Thu Jul 4 2019
...Coastal Flood Advisories Remain in Effect for Late Tonight...
NCZ106-108-050400-
/O.EXP.KILM.BH.S.0019.000000T0000Z-190705T0000Z/
/O.CON.KILM.CF.Y.0064.000000T0000Z-190705T0400Z/
Coastal Pender-Coastal New Hanover-
801 PM EDT Thu Jul 4 2019
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
* LOCATIONS...Coastal Pender and Coastal New Hanover.
* TIMING...Until midnight EDT tonight.
* COASTAL FLOOD IMPACTS...Minor street flooding occurs on the
sound-side of Carolina Beach, along Canal Drive from Starfish
Lane northward. Water gets into yards along the sound, but the
street flooding is mainly the result of salt water backing up
through the storm drains. Heavy rain at the time of high tide
exacerbates this problem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach - Flood Stage 6.0 FT
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 5.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
04/10 PM 6.2 1.9 1.0 2 Minor
05/10 AM 5.1 0.8 0.9 2 None
05/11 PM 6.0 1.7 0.9 2 Minor
06/11 AM 5.1 0.8 0.8 1 None
06/11 PM 5.7 1.4 0.8 1 None
07/12 PM 5.1 0.8 0.7 2 None
&&
$$
NCZ107-050600-
/O.CON.KILM.CF.Y.0064.190705T0200Z-190705T0600Z/
Inland New Hanover-
801 PM EDT Thu Jul 4 2019
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
FRIDAY...
* LOCATIONS...The lower Cape Fear River including downtown
Wilmington.
* TIMING...Until 2 AM EDT Friday.
* COASTAL FLOOD IMPACTS...Water is six to 12 inches deep on the
lowest parts of Battleship Road and USS North Carolina Road.
Water begins to spread on to River Road about a quarter mile
south of The Cape Boulevard. In downtown Wilmington...water
covers more than a block of Water Street near Market Street
with three to six inches of water just south of Market Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
05/12 AM 6.0 1.3 1.0 1 Minor
05/01 PM 5.1 0.4 0.9 1 None
06/01 AM 5.8 1.1 0.9 1 Minor
06/01 PM 5.0 0.3 0.8 1 None
07/02 AM 5.6 0.9 0.8 1 Minor
&&
$$
NCZ110-050400-
/O.CON.KILM.CF.Y.0064.000000T0000Z-190705T0400Z/
Coastal Brunswick-
801 PM EDT Thu Jul 4 2019
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
* LOCATIONS...Coastal Brunswick.
* TIMING...Until midnight EDT tonight.
* COASTAL FLOOD IMPACTS...High water run-up on beaches, minor
erosion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
$$
8What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 9:19 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 4, 9:19 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 919 AM EDT Thu Jul 4 2019 .SYNOPSIS... Heat and humidity will continue with scattered to numerous showers and thunderstorms each afternoon and evening through the weekend. A weak front will approach the area Sunday night and may linger near the area before moving off the coast by mid week as high pressure builds in behind it. && .NEAR TERM /THROUGH FRIDAY/... As of 900 AM Thursday...No major changes necessary with this forecast update. Previous Discussion...As of 400 AM Thursday...This period is highlighted with the FA lying in between 2 ridges aloft. This places the FA in an area of synoptic uvvs. Combine this with convergent mesoscale features like the sea breeze and Piedmont trof, along with plenty of avbl moisture ie. PWs 2+ inches, and the result is scattered to numerous thunderstorms. This will be the story- line for today and again Friday. POPs will generally run 50+ and will peak in the afternoon and early evening of both today and Friday. Instability will not be a problem, plenty of avbl CAPE especially once insolation commences. With relatively weak steering flow aloft, movement will generally be 230 at 15 mph or less via model soundings. This slow movement will result in an extended time of moderate to heavy rain and therefore will include the heavy rain attribute and will increase the QPF some. Todays max temps will be 3 to 5 degrees lower than the previous day, however dewpoints will run in the mid to upper 70s with a few 80 degree dewpoints along the immediate coast. Combined, and you have Heat Indices 100 to 104, just shy of Heat Advisory criteria. A few locations may touch 105 briefly, just not long enough to quantify a Heat Adv. Fridays temps highs are progged even lower with resulting Heat Indices lower. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 300 AM Thursday...Warm and moist southerly return flow around Bermuda High will continue to produce more typical summertime weather. Showers and thunderstorms will develop in the aftn focused along sea breeze boundary, Piedmont trough inland, and any locally forced boundaries. This diurnal convection will diminish into Fri evening with loss of heating, but shortwave energy riding across the area in the mid levels may produce a bit of convection overnight Fri. Sat night, northern stream mid to upper trough will push a cold front east. This will combine with inland trough and push south and east Sat night which may keep the weather a bit more active Sat night into early Sun. The deep southerly flow will result in pcp water values over 2 inches. Surface-based instability may be limited by cloud cover, but overall scattered to numerous showers and thunderstorms are expected. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 300 AM Thursday...Mid to upper trough pushing a cold front off the Northeast CONUS will drop south and east and this weakened boundary will pull trough inland toward the coast Sunday. This will help winds veer around to the SW to W through the low levels through late Sun. Overall expect very moist and unstable air mass ahead of this weakened front/trough with showers and thunderstorms developing through Sunday. Winds will veer around to the SW to W in the low levels as boundary drops closer. This boundary may linger near or across the area for a couple of days before high pressure builds down behind it eventually by mid week. Therefore expect enhanced chc of shwrs and thunderstorms to continue with drier air making its way in through mid week. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... As of 12z...As lingering patchy fog/stratus dissipates, high cloud ceiling will dominate for a few hours before active weather commences. Given available instability and plenty of moisture, expecting numerous showers/thunderstorms to develop this afternoon and evening along sea breeze boundary and inland along Piedmont trough. Heavy rain rates and gusty winds possible. Could see sub-VFR conditions within heavier storms. Guidance is showing most of the precipitation to move off the coast shortly after sunset, but there is a chance for lingering light showers into overnight hours, especially near the coast. Low level moisture profile favorable for early morning fog, but increased overnight cloud cover and possible continued rainfall could hinder development. Southerly winds continue throughout TAF period, approaching 10kts inland and 10-15kts near the coast this afternoon. Extended Outlook...Early morning fog and stratus possible, with scattered convection in the afternoon and evening throughout the extended. && .MARINE... Today thru Fri: As of 300 AM Thursday...The ridging from the high centered well offshore and east of the Carolinas combined with the weak trof inland will result in mainly a southerly wind direction with speeds around 10 kt. The exception will be the aftn into the evening hrs when the sea breeze circulation will affect the nearshore waters from 0 to 5+ nm out with speeds 10 to around 15 kt both days. Although, the sea breeze may not be as strong on Friday due to max temps over land being lower than previous days. Significant seas will hover around 2 ft with the ESE-SE swell at 8 to 9 seconds dominating. Except within the nearshore waters each aftn and early evening, wind driven waves around 4 seconds will dominate. Fri Night thru Mon: Southerly return flow will continue around Bermuda High through the weekend, but will increase as gradient tightens with the approach of a weak front/trough on Sunday. This increasing southerly push will drive seas up to 3 to 5 ft and possibly close to SCA thresholds by late Sat through Sun night as this front/trough drops into the waters. The winds will veer slightly from S to SW through the weekend and may shift around to the W by Sun night as front/trough nears the waters. This boundary may linger near or over the waters early next week and could lead to light and more variable winds perhaps becoming northerly over northern portions of the waters, but remaining 10 kt or less, by Monday with seas subsiding. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM/RGZ NEAR TERM...DCH/MAS SHORT TERM...RGZ LONG TERM...RGZ AVIATION...VAO MARINE...DCH/RGZ
Hazardous weather outlook, Jul 4, 9:23 AM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 923 AM EDT Thu Jul 4 2019 NCZ087-096-099-105-106-108-109-SCZ017-023-024-032-033-039-054>056- 058-059-051330- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Coastal New Hanover-Inland Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown- Coastal Georgetown-Central Horry-Northern Horry- 923 AM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Slow moving thunderstorms this afternoon may produce extended periods of heavy rain that result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-051330- Inland New Hanover- 923 AM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Slow moving thunderstorms this afternoon may produce extended periods of heavy rain that result in localized flooding. In addition, minor coastal flooding is possible in flood prone areas along the lower Cape Fear River from Wilmington southward during the high tide cycle tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor coastal flooding is possible in flood prone areas along the lower Cape Fear River from Wilmington southward during the high tide cycle Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-051330- Coastal Brunswick- 923 AM EDT Thu Jul 4 2019 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. In addition, slow moving thunderstorms this afternoon may produce extended periods of heavy rain that result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-051330- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 923 AM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 4, 5:34 AM EDT, 5 hours before
SPECIAL WEATHER STATEMENT National Weather Service WILMINGTON NC 534 AM EDT Thu Jul 4 2019 NCZ099-105>110-SCZ054>056-058-059-041200- Columbus-Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- Including the cities of Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 534 AM EDT Thu Jul 4 2019 ...Patchy Dense Fog This Morning... Areas of fog will occur this morning with visibilities lowering to 1 to 3 miles. Locations along both NC and SC Coasts that received rainfall Wednesday, may experience patches of dense fog with visibility less than 1/2 mile. Motorists are urged to slow down, use low beam headlights and leave plenty of braking distance between you and the vehicle ahead of you. The fog should dissipate around 8 am this morning. DCH
Special weather statement, Jul 4, 7:09 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT National Weather Service WILMINGTON NC 709 AM EDT Thu Jul 4 2019 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 042200- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 709 AM EDT Thu Jul 4 2019 ...Heat And Humidity To Continue July 4th... Todays high temperature in the low to mid 90s combined with high relative humidity, will produce peak heat index values between 100 and 104 degrees. These values will be felt by midday and continue thru the afternoon hours. Although just shy of heat advisory criteria, the same safeguarding practices still apply. Extended outdoor exertion or exposure could lead to heat illnesses such as heat exhaustion and worse yet, a heat stroke. When outdoors, drink plenty of fluids to stay well hydrated and wear light weight and light colored clothing. Ensure all outdoor pets and livestock have access to fresh water and well ventilated and shaded areas. And finally, never leave children or pets in a closed up vehicle, temperatures could easily reach 120 degrees or higher in a matter of minutes. dough
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:30 AM EDT | Heat Advisory | ILM | Brunswick, Columbus | 6 hr |
| Jul 4, 12:15 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 14 hr |
| Jul 4, 4:00 PM EDT | Special Weather Statement | ILM | Pender | 60 min |
| Jul 4, 4:08 PM EDT | Special Weather Statement | ILM | Robeson | 67 min |
| Jul 4, 4:19 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 26 min |
| Jul 4, 5:01 PM EDT | Special Weather Statement | ILM | Bladen, Robeson | 59 min |
| Jul 4, 7:48 PM EDT | Special Marine Warning | ILM | 31 min |
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.